Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 8, 2026, 1:50 PM MST for 20 counties in Nebraska. It took effect at Feb 9, 2026, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2026, 1:50 PM MST (20:50 UTC)
- In effect from
- Feb 9, 2026, 8:00 AM MST
- Expired
- Feb 9, 2026, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 13 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
358 WWUS83 KLBF 082050 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 250 PM CST Sun Feb 8 2026 NEZ204-206-091200- /O.NEW.KLBF.FW.W.0004.260209T1500Z-260210T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 250 PM CST Sun Feb 8 2026 /150 PM MST Sun Feb 8 2026/ ...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY FOR FOR THE SANDHILLS ALONG AND NORTH OF I-80 AND THE ENTIRE NEBRASKA PANHANDLE. The National Weather Service in North Platte has issued a Red Flag Warning for gusty west winds, warm temperatures and low relative humidity, which is in effect from 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Monday. * AFFECTED AREA...Fire Weather Zone 204, Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206, Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...From mid-morning Monday through the afternoon hours. * WINDS...West 10 to 20 mph with gusts up to 40 mph. Highest gusts in the western Sandhills. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Upper 60s to mid 70s. * IMPACTS...Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
3 follow-up statements
178 WWUS83 KLBF 090727 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 127 AM CST Mon Feb 9 2026 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON... .The combination of low relative humidity and gusty winds through this afternoon, will lead to critical fire weather conditions across the Sandhills. Westerly winds of 20 to 30 mph with gusts to 40 mph are expected across the western Sandhills, with gusts of 25 to 30 mph further east across the Sandhills. Winds will turn northwest late afternoon. NEZ209-091530- /O.EXA.KLBF.FW.W.0004.260209T1500Z-260210T0000Z/ Loup Rivers Basin- 127 AM CST Mon Feb 9 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for gusty west winds, warm temperatures and low relative humidity, which is in effect from 9 AM this morning to 6 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...From mid-morning Monday through the afternoon hours. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 76. * IMPACTS...Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-091530- /O.CON.KLBF.FW.W.0004.260209T1500Z-260210T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 127 AM CST Mon Feb 9 2026 /1227 AM MST Mon Feb 9 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR THE SANDHILLS ALONG AND NORTH OF I-80 AND THE ENTIRE NEBRASKA PANHANDLE. The National Weather Service in North Platte has issued a Red Flag Warning for gusty west winds, warm temperatures and low relative humidity, which is in effect from 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ this evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...From mid-morning Monday through the afternoon hours. * WINDS...West 20 to 30 mph with gusts up to 40 mph, becoming northwest late in the afternoon. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 75. * IMPACTS...Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
065 WWUS83 KLBF 092105 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 305 PM CST Mon Feb 9 2026 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON... .The combination of low relative humidity and gusty winds through this afternoon, will lead to critical fire weather conditions across the Sandhills. Westerly winds of 20 to 30 mph with gusts to 40 mph are expected across the western Sandhills, with gusts of 25 to 30 mph further east across the Sandhills. Winds will turn northwest late afternoon. NEZ204-206-209-100000- /O.CON.KLBF.FW.W.0004.000000T0000Z-260210T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 305 PM CST Mon Feb 9 2026 /205 PM MST Mon Feb 9 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 209 Loup Rivers Basin. * TIMING...From mid-morning Monday through the afternoon hours. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 75. * IMPACTS...Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
191 WWUS83 KLBF 100002 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 602 PM CST Mon Feb 9 2026 NEZ204-206-209-100115- /O.EXP.KLBF.FW.W.0004.000000T0000Z-260210T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 602 PM CST Mon Feb 9 2026 /502 PM MST Mon Feb 9 2026/ ...RED FLAG WARNING HAS EXPIRED... Temperatures will cool this evening as winds diminish and humidity rises.. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 8, 10:22 AM MST, 3 hours 28 minutes earlier. Its key messages:
- Elevated fire weather conditions today and critical fire weather conditions possible on Monday.
- Dry conditions and very warm temperatures today and Monday, with potentially record-breaking temperatures on Monday.
- Cooler temperatures in the upper 40s to lower to mid 50s Tuesday through Saturday along with low chances for precipitation across portions of the area.
Area forecast discussion, Feb 8, 10:22 AM MST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1122 AM CST Sun Feb 8 2026 .KEY MESSAGES... - Elevated fire weather conditions today and critical fire weather conditions possible on Monday. - Dry conditions and very warm temperatures today and Monday, with potentially record-breaking temperatures on Monday. - Cooler temperatures in the upper 40s to lower to mid 50s Tuesday through Saturday along with low chances for precipitation across portions of the area. && .SHORT TERM /THROUGH MONDAY/... Issued at 321 AM CST Sun Feb 8 2026 An upper level ridge will persist across the Central Rockies and Central Plains. A shortwave trough and cold front will move across southern Saskatchewan Canada. Across western Nebraska, another unseasonable warm day. The surface pressure gradient will be weak today, limiting deep mixing with westerly winds 10 to 15 mph across the west and 5 to 10 mph east. A blend of NBM and the warmer NBM 50th percentile were used for highs today from 65 to around 70. These highs are from 25 to 30 degrees above normal. Mainly sunny with scattered high clouds. Localized fires have occurred the past few days, and this afternoon will again bring elevated fire weather conditions to the area with afternoon humidity from 15 to around 20 percent. Westerly winds 5 to 15 mph will limit the spread of any fires. On Monday, the shortwave trough will move across North Dakota into Minnesota, and drive a strong cold front southward into northern Nebraska by late afternoon with a wind shift to the north northwest at 15 to 25 mph. South of the front, the remainder of the area will have westerly winds turn to the northwest at 15 to 30 mph. With an upper ridge breakdown, and approaching cold front, the warmest day is expected, with highs from the the upper 60s to near 75. These highs will be from 25 to nearly 35 degrees above normal. The NBM 50th percentile is about 4 degrees warmer than this, so even warmer highs are possible. Current record highs for Monday are 74, 70, 69, and 72 at North Platte, Valentine, Broken Bow, and Imperial respectively. There is high confidence that records will be broken at Imperial, North Platte, and Broken Bow. Critical fire weather conditions are possible Monday with westerly winds gusting to 25 to 30 mph across the western Sandhills into the central Sandhills. Afternoon humidity to range as low as 15 percent. A shift to northerly winds behind the front beginning late afternoon far northern areas and into southwest Nebraska early evening will also be a concern for any fires. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 321 AM CST Sun Feb 8 2026 Cooler temperatures aloft move through behind the cold front Monday night, with H85 temperatures falling to near 0C. This will bring a mainly cloudy sky Monday night into Tuesday, with much cooler highs ranging from 44 to 52 degrees. Sprinkles are possible across northern Nebraska Monday evening. Overall, dry conditions are expected through Tuesday. Temperatures will remain in the upper 40s to lower 50s Wednesday through Friday, to slightly warmer in the low to mid 50s Saturday. These highs are forecast to still range around 10 degrees above normal. Overall upper ridging will persist across the region, as a shortwave trough moves across the Northern Plains on Thursday, followed by an upper trough over the Great Basin lifting across the region Friday into Friday night. 20 to 30 POPS remain in the forecast Wednesday into Wednesday night across northern Nebraska, though the ECMWF ensemble only shows a 20 to 40 percent probability of greater than a hundredth of an inch and the GEFS ensemble 10 to 20 percent. The Friday into Friday night period will bring slightly higher POPS (20 to 30 percent) across southwest into central Nebraska which is supported by the GEFS and ECMWF ensembles. The GEFS indicates a 30 to 40 percent probability of receiving at least a tenth of an inch liquid, while the ECMWF only a 10 to 20 percent probability. Overall, the potential for a wetting rain is very low for days 3 through 7. Precipitation type favors rain. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1125 AM CST Sun Feb 8 2026 VFR conditions are expected to prevail across western and north central Nebraska through tomorrow afternoon. Winds remain westerly through this evening, at 5 to 10kts. Winds then strengthen from the west tomorrow afternoon, with gusts of 20 to 30kts expected for all area terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Brown
Hazardous weather outlook, Feb 8, 8:23 AM MST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 923 AM CST Sun Feb 8 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-091530- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 923 AM CST Sun Feb 8 2026 /823 AM MST Sun Feb 8 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. The combination of unseasonably warm temperatures, dry conditions and breezy west winds will lead to elevated fire weather concerns this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Unseasonably warm temperatures on Monday could lead to critical fire weather conditions due to a combination of northwest winds gusting to 25 to 30 mph and low relative humidity. A cold front will also move into northern Nebraska by late afternoon, turning winds to the north and quickly moving into southwest Nebraska by early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.